Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Dark mark on head of penis, irritable. On antibiotics for mild acne and propecia. Worry?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1968
Answered : 298 Questions

I am a 20 year old male, 6ft tall, 150 pounds, generally fit and healthy. I have a faint dark XXXXXXX on the head of my penis, hardly noticeable, except that area is irritable when it rubs against my boxers etc. this has been like this for the past few days. I currently take antibiotics for mild acne and propecia (finistride). I am on no other medication or drugs. Should I be worried or is this something that will pass with no action.
Posted Tue, 17 Apr 2012 in General Health
Answered by Dr. Andrew Rynne MD 2 hours later
Hi there.
Thank you for posting your question here.

What you are describing sounds like a mild fungal infection. This should be easily controlled with a good anti-fungal ointment that your doctor can recommend.

By the way, are you sure that taking finasteride for MPB is a good idea? From your sexual health point of view it can be very dangerous! Have a look at:, I deal with these men every day.

Hope I have answered your query. Do write back to me if you have any doubts.

Wishing you good health.


Andrew Rynne.
Above answer was peer-reviewed by
Follow-up: Dark mark on head of penis, irritable. On antibiotics for mild acne and propecia. Worry? 27 hours later

Thank you for your help, will an ointment be available over the counter at a pharmacy with advice from the pharmacist, or will it require prescription?

Than you for your concern RE finistride. I have been taking the drug for around 7 weeks and admittedly have noticed some side effects in respect to libido. I wanted to give the treatment a chance but am now considering stopping. I had gathered that with many men this side effect passed after the initial stages? I also had come to believe that it was a smaller percentage of men that experienced these side effects and that you could recover from them after stopping treatment.

your extra advice on this matter is greatly appreciated.

Answered by Dr. Andrew Rynne MD 5 hours later
Hi again,

On the ointment question; some antihistamines are available in some countries Over the counter but I would still advise seeing a doctor for script.

On the finasteride front, my advice still holds. Its sexual side effects can be lifelong sentence even years AFTER you have stopped taking it. It is simply not worth the risk in my opinion. Your testosterone is too important. I suggest you to discuss further about this issue with your prescribing doctor.

Hope I have answered your query. Thanks again for writing back to me.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor